@grandmaj5 Yesterday I was responding to your question, but twice my messages were snatched away by an internet thief, and I have no idea where it went. So, I'll see if third time's a charm.
I guess doctors can do whatever they think is in the best interest of their patients. I'd want to hear his reasons, for sure. Other things I'd like to know are what he wants you to take in place of Klonopin, what his plans are for tapering off the Klonopin, and if some other doctor prescribed it I'd talk with that doctor about what your doctor is proposing.
It takes a long time to taper off Klonopin. The length of time would depend on what dose you're taking. But, regardless what the dosage is, you have to reduce the dosage by very, very small increments.
I only take 1mg, with the option of taking a second one as needed, and I cut the pills in quarters and tried taking 3/4 of the pill. After doing that for a few days, I decided that I needed some sleep more than I wanted to get off it.
I started taking it 13 years ago for anxiety, but it has had the added benefit of keeping me from kicking and flailing my arms in my sleep. It's one medication my wife doesn't want me to stop.
Can you tell us more about why you take Klonopin, what the dosage is, how long you've been taking it? Has your doctor given you acceptable reasons for why he wants you to stop? Whatever you do, don't just stop cold turkey because that could have serious consequences.
Well, if I can manage to say goodbye and send this message successfully, it will be true that third time's the charm.